Alert archive / Wisconsin / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS La Crosse, WI

August 10, 2025Grant County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Aug 10, 2025, 6:19 AM CDT for Grant County, Wisconsin. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2025, 6:19 AM CDT (11:19 UTC)
Expired
Aug 10, 2025, 10:07 AM CDT
In force
4 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Grant County, WI

The radar

The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:39 AM CDTFLASH FLOOD1 Ene Blue River, WIWater over highway 133 in Blue River.
Aug 10, 6:45 AM CDTRAIN 4.131 W Muscoda, WIMesonet station EW7804 Muscoda.
Aug 10, 6:53 AM CDTRAIN 3.551 Ne Boscobel, WIASOS station KOVS Boscobel Airport.
Aug 10, 6:53 AM CDTRAIN 3.561 Ne Boscobel, WIASOS station KOVS Boscobel Airport.
Aug 10, 7:12 AM CDTFLASH FLOODBagley, WIDebris blocking a railroad bridge resulted in storm water to overflow into portions of Bagley and inundate some residences.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2514 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WGUS53 KARX 101119
FFWARX
WIC043-101515-
/O.NEW.KARX.FF.W.0009.250810T1119Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
619 AM CDT Sun Aug 10 2025

The National Weather Service in La Crosse has issued a

* Flash Flood Warning for...
  Northern Grant County in southwestern Wisconsin...

* Until 1015 AM CDT.

* At 619 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 4 inches of rain 
  have fallen. Muscoda and Boscobel had received over 3 inches of 
  rain as of 615 am. Additional rainfall amounts of 1 to 3 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Boscobel, Muscoda, Wauzeka, Orion, Blue River, Bagley, Mount Hope, 
  Patch Grove, Millville, Woodman, County Roads K And T, Werley, 
  Highway 61 And County T, Port Andrew, Red Oak Ridge, Brodtville, 
  Wyalusing State Park and Jellystone Park Near Bagley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4287 9108 4290 9113 4299 9115 4299 9106
      4306 9093 4311 9077 4317 9067 4321 9055
      4320 9043 4308 9043 4298 9078

FLASH FLOOD...RADAR INDICATED

$$

Baumgardt
4 follow-up statements
993 
WGUS73 KARX 101228
FFSARX

Flash Flood Statement
National Weather Service La Crosse WI
728 AM CDT Sun Aug 10 2025

WIC043-101515-
/O.CON.KARX.FF.W.0009.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
728 AM CDT Sun Aug 10 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT THIS 
MORNING FOR NORTHERN GRANT COUNTY...

At 728 AM CDT, emergency management reported numerous flooded out 
roadways across the warned area. Between 3 and 4 inches of rain have 
fallen. Additional rainfall amounts of 1 to 3 inches are possible in 
the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Boscobel, Muscoda, Wauzeka, Orion, Blue River, Bagley, Mount Hope, 
  Patch Grove, Millville, Woodman, County Roads K And T, Werley, 
  Highway 61 And County T, Port Andrew, Red Oak Ridge, Brodtville, 
  Wyalusing State Park and Jellystone Park Near Bagley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4287 9108 4290 9113 4299 9115 4299 9106
      4306 9093 4311 9077 4317 9067 4321 9055
      4320 9043 4308 9043 4298 9078

FLASH FLOOD...OBSERVED

$$

Naylor
559 
WGUS73 KARX 101342
FFSARX

Flash Flood Statement
National Weather Service La Crosse WI
842 AM CDT Sun Aug 10 2025

WIC043-101515-
/O.CON.KARX.FF.W.0009.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
842 AM CDT Sun Aug 10 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT THIS 
MORNING FOR NORTHERN GRANT COUNTY...

At 842 AM CDT, emergency management reported flooding in Bagley in 
addition to numerous flooded roadways across the warned area. 
Between 3 and 5 inches of rain have fallen. Additional rainfall 
amounts of 0.5 to 1.5 inches are possible in the warned area. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Boscobel, Muscoda, Wauzeka, Orion, Blue River, Bagley, Mount Hope, 
  Patch Grove, Millville, Woodman, County Roads K And T, Werley, 
  Highway 61 And County T, Port Andrew, Red Oak Ridge, Brodtville, 
  Wyalusing State Park and Jellystone Park Near Bagley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4287 9108 4290 9113 4299 9115 4299 9106
      4306 9093 4311 9077 4317 9067 4321 9055
      4320 9043 4308 9043 4298 9078

FLASH FLOOD...OBSERVED

$$

Naylor
026 
WGUS73 KARX 101443
FFSARX

Flash Flood Statement
National Weather Service La Crosse WI
943 AM CDT Sun Aug 10 2025

WIC043-101515-
/O.CON.KARX.FF.W.0009.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
943 AM CDT Sun Aug 10 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT THIS 
MORNING FOR NORTHERN GRANT COUNTY...

At 943 AM CDT, emergency management reported flooding in Bagley in 
addition to numerous flooded roadways across the warned area. 
Between 3 and 5 inches of rain have fallen. Additional rainfall 
amounts up to 0.5 inches are possible in the warned area. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Boscobel, Muscoda, Wauzeka, Orion, Blue River, Bagley, Mount Hope, 
  Patch Grove, Millville, Woodman, County Roads K And T, Werley, 
  Highway 61 And County T, Port Andrew, Red Oak Ridge, Brodtville, 
  Wyalusing State Park and Jellystone Park Near Bagley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4287 9108 4290 9113 4299 9115 4299 9106
      4306 9093 4311 9077 4317 9067 4321 9055
      4320 9043 4308 9043 4298 9078

FLASH FLOOD...OBSERVED

$$

Naylor
829 
WGUS73 KARX 101507
FFSARX

Flash Flood Statement
National Weather Service La Crosse WI
1007 AM CDT Sun Aug 10 2025

WIC043-101517-
/O.CAN.KARX.FF.W.0009.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
1007 AM CDT Sun Aug 10 2025

...FLASH FLOOD WARNING FOR NORTHERN GRANT COUNTY HAS BEEN REPLACED 
WITH A FLOOD WARNING...

The heavy rain has ended, however areas remain flooded across 
portions of northern Grant County. Be sure to be turn around and 
find an alternate route when encountering any remaining flooded 
roadways.

&&

LAT...LON 4287 9108 4290 9113 4299 9115 4299 9106
      4306 9093 4311 9077 4317 9067 4321 9055
      4320 9043 4308 9043 4298 9078

$$

Naylor

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:44 AM CDT, 2 hours 35 minutes earlier. Its key messages:

  • Heavy rainfall and flooding possible across southwest Wisconsin and adjacent northeast Iowa through the day (20% chance of over 3"). A Flood Watch remains in effect there, but now ends earlier (7pm) as the heavy rain threat will shift east of the area tonight.
  • Rain chances were increased (50-areawide today as a weather system tracks from southwest to northeast across the area this afternoon.
  • A tranquil pattern is setting up for the next week with low rain chances and temperatures near seasonal normals. Some warm up possible late week.
Area forecast discussion, Aug 10, 3:44 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
344 AM CDT Sun Aug 10 2025

.KEY MESSAGES...

- Heavy rainfall and flooding possible across southwest
  Wisconsin and adjacent northeast Iowa through the day (20%
  chance of over 3"). A Flood Watch remains in effect there, but
  now ends earlier (7pm) as the heavy rain threat will shift
  east of the area tonight.

- Rain chances were increased (50-areawide today as a weather
  system tracks from southwest to northeast across the area this
  afternoon.

- A tranquil pattern is setting up for the next week with low
  rain chances and temperatures near seasonal normals. Some warm
  up possible late week.

&&

.DISCUSSION...
Issued at 343 AM CDT Sun Aug 10 2025

Todays Heavy Rainfall Threat, Early Ending to Flood Watch

Current 3 am radar depicts an axis of storms from southwest WI
back to southwest Iowa associated with an increasing low-level
jet and moisture transport axis. A bit troubling is the linear
band to the storms parallel to the flow - this sets up a
training situation. That axis and air mass is still the potent
rain maker with near-record precipitable water (Davenport IA
sounding at 7pm Sat - 1.91") and deep warm cloud depths over 4
km. Some of that materialized north of La Cross through
Rochester with a 5" band of rain Saturday. Over 9 inches of rain
fell in the Milwaukee area tonight from that air mass in repeat
storms. SPC mesoa shows MUCAPE of about 3000 J/Kg over IA/IL,
decreasing northward to about 1k on I-90, so plenty of
instability. Eyes are also on the convective swirling complex in
southeast Neb which has begun to lift northeast toward the
area. Rainfall observations show 1.46"/hr in Lincoln Neb in the
last hour.

Predictability remains fair to okay with this pattern but the
model guidance has clear disagreements between the global and
CAM solutions with the evolution of the rainfall axis and very
potent rainfall axis. The global models, which have a north
bias (toward stable air) to heavy rain, continue to show these
differences through Monday while CAM solutions agree that the
heavy rainfall threat ends today. Tend to give the nod to the
CAMS when convectively driven evolution is important....like
today.

Storms will continue to develop and repeat this morning south
of I-90 mainly, with the potent rain axis across southwest WI
and adjacent northeast IA. At the same time, the Nebraska
convectively-enhanced vortex will track toward the area,
arriving in northeast IA by mid/late morning and causing a
showery Sunday with isolated storms for much of the afternoon
across the area. This convective vort max will also provide a
progression to the weather, and an end to any repeat storm
activity in the Flood Watch in SW WI and NE IA, and overall
clear the weather east of the area by early evening. Thus, have
increased rain chances quite a bit across the forecast area as
the vort max transits today per HRRR guidance - which has been
very consistent run-to-run and the radar is supporting its good
handle on the forecast. Flooding risk is mainly this morning
before the vort max disrupts the training setting up.

Rain amounts today across the Flood Watch look to be in the
1-3" range depending on the amount of repeat storms occur.
Should any repeat/anchored storm pattern setup, rainfall rates
of 1"/hr will quickly add up. The 10.00Z HREF suggests 20%
probabilities of 3" in the Flood Watch. Tonight and Monday,
those probabilities shift southeast of the area and drastically
lower /20% chance of 1"/. Today, the HREF QPF max is 6-7" which
is always unsettling as a ceiling and the local prob matched
mean, a better measure of realistic amounts vs the mean, is
4-5". This reinforces the Flood Watch is valid today and we need
to watch rainfall totals through the morning in this training
regime that has developed now on radar. Since this area saw
very little rain Saturday, the soils can take 3" without much
problem, thus flooding risk has decreased overall. Without a
second heavy expected tonight, have changed the expiration time
on the Flood Watch to 7 pm today.

Seasonable August Weather Next Week

A zonal flow pattern will take over for much of the week with
weak impulses moving through causing low rain chances. A bit
stronger shortwave trough and front in northwest flow sweeps
through Tuesday to bring in some lower dewpoint air for a couple
days before ridge and heat building probabilities increase for
late week /highs in the 90s/. The Tuesday front may bring some
showers with it.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 343 AM CDT Sun Aug 10 2025

Low clouds and mist/fog are starting to build across the area.
Visibilities across Central Wisconsin have dropped to between
1/4-2 miles in many locations with this expected to continue
through the overnight hours. Mist and low clouds will expand
across the rest of the area, creating MVFR to potentially LIFR
CIGs and visibilities at the terminals into the morning hours.
Visibilities should improve before the low CIGs do with the
former improving into mid morning and the latter improving to
VFR between 15-18Z.

Showers and storms are expected to build north through the morning
hours. Activity looks to mainly be in the form of showers but did
add a PROB30 for thunder in the afternoon at LSE. Precipitation
will generally come to an end through the afternoon with mostly
dry conditions expected for the terminals overnight tomorrow.

&&

.HYDROLOGY...
Issued at 343 AM CDT Sun Aug 10 2025

Most rivers near and north of I-90 have handled the 3-5" rains
well with rises but little flooding.

Rivers located in the Flood Watch across northeast Iowa into
southwest Wisconsin will be the most susceptible to flooding,
most notably the Turkey River and Kickapoo River. Ensemble
guidance indicates that most points along these rivers should
remain either below or nudge into Action Stage given the most
likely rainfall amounts of 1 to 3 inches. Values above 5 inches
could result in rises along the Turkey river reaching Minor to
Moderate Flood Stage (5-10% chance), while values of 3-4 inches
(10-20%) would be needed for Minor flooding on the Kickapoo.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through 7 pm for WIZ054-055-061.
MN...None.
IA...Flood Watch through 7 pm for IAZ029-030.

&&

DISCUSSION...Baumgardt
AVIATION...Barendse
HYDROLOGY...Baumgardt
Hazardous weather outlook, Aug 10, 4:05 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
405 AM CDT Sun Aug 10 2025

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053-111200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Wabasha-
Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-
Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
405 AM CDT Sun Aug 10 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Scattered storms will be possible today. The main threat will be
lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ029-030-WIZ054-055-061-111200-
Fayette-Clayton-Crawford-Richland-Grant-
405 AM CDT Sun Aug 10 2025

This Hazardous Weather Outlook is for portions of northeast Iowa
and southwest Wisconsin.

.DAY ONE...Today and Tonight

Flood Watch through today. Storms producing heavy rainfall
expected across southwest WI and portions of northeast IA today.
If storms repeat over the same locations, rainfall totals of 2 to
4 inches may occur (15-25% chance), with locally higher amounts,
which could lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Baumgardt

In the hours before

Special weather statement, Aug 10, 12:33 AM CDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1233 AM CDT Sun Aug 10 2025

WIZ017-029-100745-
Taylor-Clark-
Including the cities of Medford and Neillsville
1233 AM CDT Sun Aug 10 2025

...Dense Fog in Northcentral Wisconsin...

Fog is forming over much of northcentral and northeast Wisconsin
tonight with visibilities less than one-quarter of a mile. The fog
will be most widespread and visibilities the lowest in the
eastern parts of Taylor and Clark counties.

Locally, there could be near zero visibility in dense fog. If
traveling tonight, be sure to slow down in the fog. Dont make
risky vehicle maneuvers like turning around in the highway when
visibility is very low. Oncoming traffic will have little time to
stop.

Baumgardt
Special weather statement, Aug 10, 4:57 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service La Crosse WI
457 AM CDT Sun Aug 10 2025

MNZ088-095-096-WIZ032>034-041-042-101200-
Winona-Fillmore-Houston-Buffalo-Trempealeau-Jackson-La Crosse-
Monroe-
Including the cities of Winona, Preston, Caledonia, Alma,
Arcadia, Whitehall, Black River Falls, La Crosse, Sparta,
and Tomah
457 AM CDT Sun Aug 10 2025

...Pockets of Dense Fog This Morning...

Fog has formed over parts of west-central Wisconsin and southeast
Minnesota with some visibilities dropping below one-quarter of a
mile.

Locally, there could be near zero visibility in dense fog through
7 am. If traveling, be sure to slow down in the fog. Dont make
risky vehicle maneuvers like turning around in the highway when
visibility is very low. Oncoming traffic will have little time to
stop.

Baumgardt

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 10:07 AM CDTAreal Flood WarningARXGrant2 hr
Aug 10, 6:10 PM CDTFlash Flood WarningARXGrant3 hr
Aug 10, 6:18 PM CDTSpecial Weather StatementARXGrant42 min

Nearby

Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.